ADVERTISEMENT
ADVERTISEMENT

Q. Why do I have a severe headache after stopping my antianxiety medications?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 14, 2022

Hello doctor,

I suffer from social anxiety. I have been taking Lyrica for four months every day with a dosage of 300 mg to 600 mg to relieve stress. Three days ago, I stopped the medication, and now I am having severe depression and headaches and not sure what to do. I have more Lyrica, but not sure how to gradually stop it. I take Xanax 0.5 mg twice daily as well. Please give me your opinion on this.

Thank you.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Thanks for writing in, and I understand your concern. I can understand your situation. You have a social anxiety disorder. There is non-pharmacological management for it, and you should try to follow the below guidelines to deal with it. It will surely help you. You should do exercises daily for 30 to 45 minutes, like going for a walk. If possible, join the gym or swim. It will boost your confidence. You should do meditation for 20 minutes daily, sit in one place in a comfortable position and try to concentrate on your normal breathing, do not stop or force yourself to control your thoughts. Just let it be. It will help you to relax. You should eat healthy home-cooked foods, avoid junk foods and drink enough water. You should spend quality time with friends and family daily or do video calls if you live away from your family. It would help if you spent time on creative hobbies like reading good books, writing journals, painting, drawing, and learning new skills or language or musical instruments. You should sleep for 7 to 8 hours daily. It would help if you avoided tobacco or alcohol or any substance abuse.

You need to reduce the doses of your tablets gradually and do not stop abruptly. For Lyrica (Pregabalin), if you take 300 mg, then take 200 mg for six weeks, then take 100 mg for six weeks, then take 50 mg for six weeks, and then stop it. Meanwhile, do not stop your Xanax (Alprazolam). It would help if you continued your Xanax as and when reducing your dosages of Lyrica. Once you get off Lyrica, then start reducing the dosage of Xanax. You are taking Xanax twice daily, so you first stop the morning dose and take the night dose for six weeks. After that, take Xanax 0.25 mg night dose for six weeks, take an alternate day for another six weeks, and then stop it. I suggest you not to worry about it immensely.

Regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Worst Headache Ever? It Could be Brain Aneurysm!!

.. is a potentially fatal condition that needs emergency care. This article helps you understand this condition and educates you regarding your treatment options .. ...   Read full

Generalized Anxiety Disorder(GAD)

Long-term exposure to stressful events ... Severe or long-term stress can change the chemical balance that controls the mood ...   Read full

Anxiety is every day of my life. Rarely I do get a small break without anxiety. It has been 10 years.

Hi, I am a 32 year old male. My MRI report says: Posterocentral protrusion of L4-5 disc is abutting the L5 nerve root bilaterally. (In MRI it is black between L4-5 and kind of poking the nerve). My back pains occasionally and I think it is the nerv...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Relation Between Enamel Hypoplasia and Dental Caries
Enamel hypoplasia is due to incomplete or defective formation in the organic matrix, which forms the first layer of the ...  Read more»
Methods to Increase Breast Milk Production
Several measures can help mothers in increasing their breast milk production. Find out the correct way to breastfeed thr...  Read more»
Ingrown Hair: How Can You Prevent and Treat It
An ingrown hair is a hair strand that grows back into the skin after a clean shave or waxing. It appears as a raised dar...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.